Alert archive / Louisiana / Special Marine Warnings in 2005

Special Marine Warning 252, NWS New Orleans, LA

July 3, 2005

NWS New Orleans, LA issued this special marine warning at Jul 3, 2005, 3:53 PM CDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2005, 3:53 PM CDT (20:53 UTC)
Expired
Jul 3, 2005, 5:00 PM CDT
In force
67 min
Issued by
NWS New Orleans, LA
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Jul 3, 3:45 PM CDT, 8 minutes earlier.

Area forecast discussion, Jul 3, 3:45 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT SUN JUL 3 2005

.DISCUSSION...UPPER AIR ANALYSIS SHOWED A WEAKEN POSITIVELY TILTED
TROUGH AXIS FROM WEST TENNESSEE TO SOUTHWEST LOUISIANA. CONVECTION
FROM THIS MORNING CREATED A THIN CANOPY ACROSS THE AREA AND PREVENTED
HEATING INITIALLY. HOWEVER TEMPERATURES MANAGED TO CLIMB TO FORECAST
HIGHS. THIS AFTERNOON CONVECTION WAS ISOLATED IN COVERAGE AT BEST BUT
SCATTERED AROUND THE LAKE AND POPULATED AREAS. TROUGH WEAKNESS SHOULD
REMAIN FROM CENTRAL MISSISSIPPI TO NORTHWEST GULF THROUGH TUESDAY.
ASSOCIATED MOISTURE WITH DEPRESSION THREE WILL LIKELY SPREAD NORTH
ACROSS THE AREA STARING MONDAY NIGHT THROUGH WEDNESDAY. WILL MAINTAIN
NUMERSOUS COVERAGE FOR TUESDAY AND WEDNESDAY. IN THE NORTHERN STREAM
ACROSS THE LAKES...A TROUGH WILL SWEEP ACROSS THE GREAT LAKES WEDNESDAY.
ETA AND GFS ARE IN AGREEMENT WITH THE LOCATION OF THE TROUGH AND THE
ASSOCIATED SURFACE LOW OVER THE MID ATLATIC BY WEDNESDAY. THE ASSOCIATED
FRONTAL BOUNDARY COULD SNEAK IN THE BACK DOOR WITH LOWER DEWPOINT
ACROSS THE MISSISSIPPI COAST EARLY FRIDAY. DID NOT REFLECT DP READINGS
IN THE GRIDS YET...WANT TO SEE ANOTHER RUN. IN ADDITION...RAIN CHANCES
MAY LOWER AS PW VALUES WILL LIKELY LOWER TO 1.7 INCHES FOR SOUTHWEST
ZONES TO 1.2 INCHES NORTHEAST ZONES. WILL CARRY SLIGHTLY BELOW NORMAL RAIN
CHANCES AFTER THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  90  72  90 /  10  40  20  50
BTR  75  93  74  91 /  10  40  20  50
MSY  78  92  77  88 /  20  50  30  60
GPT  75  91  75  88 /  20  50  30  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&
Hazardous weather outlook, Jul 3, 11:00 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN JUL 3 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
WHILE ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME OF THE
THUNDERSTORMS COULD BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY.
HOWEVER...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY
AND EARLY WEDNESDAY AS A TROPICAL WAVE MOVES NORTHWEST TOWARD THE
NORTHWEST GULF COAST EARLY TUESDAY. WHILE ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...A FEW STORMS
COULD BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND
HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 3:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT SUN JUL 3 2005

LAZ060>064-032145-
ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
345 PM CDT SUN JUL 3 2005

...STRONG THUNDERSTORMS GREATER NEW ORLEANS...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS FROM NEW ORLEANS THROUGH KENNER.
THESE STORMS MAY CONTAIN WINDS GUSTING TO 45 MPH...HEAVY RAINFALL
OF 1 TO 2 INCHES PER HOUR...AND FREQUENT LIGHTNING. THE STORMS ARE
MOVING TO THE NORTHEAST AT 20 MPH.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISIONS SERVICE PROVIDER FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:30 PM CDTSpecial Marine WarningLIX45 min
Jul 2, 7:50 PM CDTSevere Thunderstorm WarningLIXOrleans, Plaquemines, Saint Bernard25 min
Jul 2, 7:59 PM CDTSpecial Marine WarningLIX2 hr
Jul 2, 8:21 PM CDTSpecial Marine WarningLIX84 min

Nearby

Special Marine Warnings in Louisiana, 2005Every special marine warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.